MAUDE Adverse Event Report: OMNILIFE SCIENCE APEX KNEE SYSTEM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

OMNILIFE SCIENCE APEX KNEE SYSTEM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number KR-46000
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/21/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The complaint involved a patient who underwent a knee surgery on (b)(6) 2024.Doctor was drilling the tibia canal with a boss reamer.It was identified by the rep attending the surgery to the surgeon that a small part of the reamer was missing.The scrub nurse searched for the device and could not find it.The surgeon stated that if it is in the tibial he is not prepared to remove the tibial revision implant as it would be more detrimental to the patient.That they would x-ray post operatively if not found.Subsequent to surgery a post op x-ray was performed in recovery room identifying that the instrument is in the tibial shaft - distal to the tibial stem and not in contact as surrounded by palacos r antibiotic cement.This had been identified to the scrub at the start of the case, which is why a count of this item commenced prior to closing the surgical wound.Allowing the surgeon to intervene if he deemed appropriate.
 
Additional Manufacturer Narrative
This report is filed with the fda due to an adverse event experienced with a device that is similar to those placed on the market in the usa, however, this event occurred outside of the usa.The submission of this report does not constitute an admission that the device, reporting entity, entity's representative or distributor caused or contributed to this event.

Brand Name
APEX KNEE SYSTEM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
OMNILIFE SCIENCE
480 paramount drive
raynham MA 02767
Manufacturer (Section G)
OMNILIFE SCIENCE
480 paramount drive
raynham MA 02767
Manufacturer Contact
jamie demedeiros
480 paramount drive
raynham, MA 02767
5088226030
MDR Report Key20692307
Report Number1226188-2024-00188
Device Sequence Number18282028
Product Code LXH
UDI-Device Identifier00841690117841
UDI-Public00841690117841
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
E522576
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberKR-46000
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2024
Initial Report FDA Received Date11/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown